HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Schizophrenia (https://www.healthboards.com/boards/schizophrenia/)
-   -   is anyone here gaining weight (https://www.healthboards.com/boards/schizophrenia/513186-anyone-here-gaining-weight.html)

justme79 07-03-2007 12:26 PM

is anyone here gaining weight
 
I gained over 50 ibs since I started risperal, I'm currently switching to Ambilify because I couldn't take being so overweight. Have any of you gained weight?

Empire1 07-03-2007 06:08 PM

Re: is anyone here gaining weight
 
[QUOTE=justme79;3078139]I gained over 50 ibs since I started risperal, I'm currently switching to Ambilify because I couldn't take being so overweight. Have any of you gained weight?[/QUOTE]

Since I've been on Zyprexa I've gained a good 50 pounds. It sucks. And I can't go off my meds, I just get all squirrely and stuff.

cinemachick 07-05-2007 01:02 AM

Re: is anyone here gaining weight
 
I've gained 15 lbs in three weeks on seroquel.

lorib64 07-05-2007 01:54 PM

Re: is anyone here gaining weight
 
I've gained 50 lbs on zyprexa. It's depressing. People are asking me when my baby is due and I'm not pregnant. My pdoc is slowly decreasing my dose and I'm keeping a food journal. I don't eat a lot of junk food, but I eat some. And, it seems like I'm always hungry. It also makes me tired so I'm less active.

No advice but you're not alone. I hope the abilify works well for you.

redhandjack 07-05-2007 04:35 PM

Re: is anyone here gaining weight
 
Risperdal is terrible when it comes to gaining weight, I think it could very well be the worst of all the medications. When I first started taking Risperdal (3mg) I weighed about 170, now granted, I was also taking 30 mg of Zyprexa but I shot up to 235 in about six or seven months & stayed that way for a long time. I was then put on Wellbutrin & later Prozac which led me to lose enough weight to get down to 190-200ish which is where I am now. Don't take me too seriously on this, but it may be worth it to ask your doctor if he/she could prescribe a mood stabilizer such as Topomax or something else with psychotropic benefits which will also counteract the uncontrollable weight gain experienced with Risperdal use. I know weight gain can cause a whole new set of issues so I REALLY empathize with you there. But stay strong & the weight will come off & you will get better in time. Good Luck!

justme79 07-06-2007 10:49 AM

Re: is anyone here gaining weight
 
[QUOTE=lorib64;3081735]I've gained 50 lbs on zyprexa. It's depressing. People are asking me when my baby is due and I'm not pregnant. My pdoc is slowly decreasing my dose and I'm keeping a food journal. I don't eat a lot of junk food, but I eat some. And, it seems like I'm always hungry. [B]It also makes me tired so I'm less active.[/B]

No advice but you're not alone. I hope the abilify works well for you.[/QUOTE]

oh man my sister asked me if I was pregnant :(
The Dr. says exercise but I'm too tired all the time

Sam B. 07-06-2007 06:47 PM

Re: is anyone here gaining weight
 
yea. when I was on depakote, I gained alot. Lost it all, now i'm back at a normal weight for my height. I still know that I am not crazy, the world is just ****ed.

Apodder 07-19-2007 12:47 PM

Re: is anyone here gaining weight
 
My then-2nd grader gained a ton of weight on Risperdal for his autism. He got switched to Abilify, also, and he didn't seem to gain any more weight, but stayed the same. When we stopped it, he shed weight like crazy. Unfortunately, I'd already donated his smaller clothes! lol Sadly, he's never been as good as he was on the Risperdal and we're trying it again, at a lower dose. He's now going into 5th grade. We'll see!

FlyingHi 07-19-2007 08:39 PM

Re: is anyone here gaining weight
 
Hey all. I gained 40 pounds in one mth on Zyprexa, Resperdol, Lithium, Sereq, adivan and on...I just recently got off three meds and dropped 20 pds. I still have to lose 30. I am doing it slowly. I got stretch marks all across my stomache. At first I was horrified. Then I thought well it's weight and you can lose it, better then being mamed or injured. So I'm dealing with it and I believe, even on the meds that with diet and exerc. I can lose it. But I have too give up my COLD STONE! Yummy, oh well. I have to stress diet. Don't eat junk, eat maybe two good meals a day and walk or go to the gym. Motion. It will come off, always think it could be worse! Have a good night. Be Well, Fly

slimsta00018 04-30-2008 10:18 PM

Re: is anyone here gaining weight
 
I got on Zyprexa and I went from 180 pounds to about 235 lbs. I am currently dieting and I am thinking about asking my doctor to put me on Lithium for my Bi-Polar.

brokensynapse 05-01-2008 10:49 AM

Re: is anyone here gaining weight
 
I have been on meds since I was 12 and respiradol, depakote, and zyprexa seem to be the aboslute worst, I have gained so much weight on them, now I take a whole bunch of meds, and weight 135, you just need to find the right ones, I take tegretol, seroquel, klonpin, invega, buspar, and welbutrin.

vic77 05-28-2008 10:37 PM

Re: is anyone here gaining weight
 
My son takes Abiify for his schizophrenia and he went from 160 lbs to over 215 lbs; now that i have him doing more exercises he has lost almost 40 lbs.

vic

ohgosh 06-09-2008 02:17 PM

Re: is anyone here gaining weight
 
dunno what meds im on but ive gained A LOT of weight.. i used to make fun of my twin brother because he was overweight.. now he weighs less than me lol


All times are GMT -7. The time now is 04:06 AM.